Jump to content
CrazyBoards.org

Weight loss?


Recommended Posts

I AM planning on working out once I start feeling better, but what with my pdoc taking me off some meds and throwing me on some new ones I'm only just now starting to feel a bit better (the last week has been filled with nausea, fatigue, and headaches). I also quit smoking 12 days ago. I've also been eating healthier. But I'm wondering when I'll start to see some weight loss from Adderall. It's been great about helping me focus...I sat down and did math yesterday for 3 hours and actually loved it. But I'd like the weight loss...I was on Vyvanse 3 years ago but by now I don't remember when I started losing weight and if it started before or after I did the working out. I know it is ridiculous, twisted logic so please no one insult me, but 3 years ago antipsychotics (that they just figured out I never needed) helped me gain 40 pounds, and in my mind I'd like a med to help me lose it now (it's a crazy resentment I have...that's why I'm in therapy). It's doing great with my depression too, and I'm calmer... I just want all the good results. I hate how I look. I told my friend not to talk to me tomorrow if I didn't work out, lol. :) But do these things make you lose weight on your own?

Link to comment
Share on other sites

Stimulants work to help weight loss by decreasing your appetite and increasing your activity. Usually, it's not a a big change unless you are on a HUGE dose and basically lose your appetite altogether. Stimulants don't change your metabolism or anything. So it will take time. Working out is a great idea.

Link to comment
Share on other sites

It may make you eat less, but that's really all it does. So if you listen to your body being less hungry and eat less, then you may lose weight. Personally, I've taken one stim or another for most of the last 20 years, and none of them have caused me to lose a significant amount of weight. In kids, I think you see that more - I know that when my son was taking stims regularly (only prn now, his choice), he had major appetite suppression and gained more slowly than his regular curve.

Link to comment
Share on other sites

I have no advice. But I understand your resentment re: the AAPs, I have the same...gained 28 lbs on them in 15 months despite working out 3 times a week. If you are off the metabolism-changing AAPs, then I would think that eating less and working out would be very beneficial to you...not sure a stimulant is needed.

Link to comment
Share on other sites

Hmmm...so I see both responses I want to hear, and ones I don't, lol. I did read somewhere that it did actually increase metabolism, but I don't know. It is so hard to motivate myself to work out. I mean it's not that hard, I live on a hill and we have an elliptical in our basement, along with weights to lift. Yet what, I can't work out? To be honest, it's so ridiculous, but it's the getting dressed in workout clothes thing I dread. I know, I'm weird. Well like I said, when I was on Vyvanse I started losing weight but I don't remember what I was doing and when it started. I was only on 30 mg to begin with.

Link to comment
Share on other sites

I've only been on the XR for 3 days so I doubt I would see any weight loss already. I AM less hungry but I still try to eat protein every few hours cause I swear the Adderall just makes my body devour everything and I get very weak and have an ache from hunger in my stomach. I'm walking a mile to the store to get cigarettes so I guess that'll be some sort of exercise, and cigarettes are stimulants...I'm bad, I know. I guess I'll just have to wait it out.

Link to comment
Share on other sites

  • 3 weeks later...

I had something like that which I thought was from Prozac, but it was also when I was starting Adderall. I assumed it was low blood sugar, but I never tested it.

If you don't like formal working out and you live on a hill, then if you like walking you should just walk a lot. It's fine exercise, although not quite as intense as some. The exercise you actually have a chance of doing is better than one you won't do.

Don't try to dump weight off fast. In my experience, the faster it comes off, the faster it will come back on. I lost gobs of weight on Prozac and Adderall, but it all came back eventually.

Link to comment
Share on other sites

I get used to the appetite killing effects for amphetamine for the most part. If you are going to take large doses, like 10X the dose used in ADD, you will get weight loss but you are now a speed freak.

nf

Link to comment
Share on other sites

Ha yeah, I will definitely not OD on Adderall just to lose weight. When I was on too much Vyvanse (not my fault, my doc honestly had me up to 140 mg which is twice the max dose), I freaked the fuck out! Lost like 35 pounds, but that wasn't when I was on the hardcore dose. I enjoy that I'm not as hungry still (been 3 weeks) but because I'm exercising too I don't feel bad if I decide I want, say, an extra pear, or even a protein bar during the day, since I've been lifting weights! I'm being tapered off all my meds, what I'm on now is what I'm staying on, so no hindrances there. I just needa chill and be patient. I just swear I remember losing weight a lot faster on Vyvanse? But I hadn't been on AAPs ever before, I wasn't smoking, and I think I was exercising a lot more maybe.

Link to comment
Share on other sites

Guest Recluse

I just swear I remember losing weight a lot faster on Vyvanse?

I'm currently taking 50mg of Vyvanse a day and have been losing on average, about 2 lbs a week. This is in part because it reduces my appetite and makes me feel ambivalent about food in general, and also because it's easier to go through the motions of working out and sticking with the routine.

Link to comment
Share on other sites

I guess it just needed to have time to work; I am eating just as little and am exercising just as much, and I am losing about 2 pounds a week as well. It's so nice! Like my hard work is paying off. Also, my pdoc took me off just about everything else...I don't know if any of it could have been affecting my weight either. I know that Wellbutrin and Pristiq are more likely to cause weight LOSS anyway, so maybe the Lithium and Tegretol were hindering me. Or maybe, as I said, it just needed a few weeks to kick in? I'd always thought that stimulants worked immediately, but come to think of it, I think Vyvanse is like that too.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...